The Japanese Journal of Nephrology
Online ISSN : 1884-0728
Print ISSN : 0385-2385
ISSN-L : 0385-2385
Volume 45 , Issue 5
Showing 1-7 articles out of 7 articles from the selected issue
  • 2003 Volume 45 Issue 5 Pages 405-429
    Published: July 25, 2003
    Released: July 05, 2010
    JOURNALS FREE ACCESS
    Download PDF (12612K)
  • Madoka SAITO, Ken TSUCHIYA, Minoru ANDO, Takashi AKIBA, Hiroshi NIHEI
    2003 Volume 45 Issue 5 Pages 430-438
    Published: July 25, 2003
    Released: March 01, 2011
    JOURNALS FREE ACCESS
    We showed that the content of reticulocyte hemoglobin (CHr) is a reliable measure of iron status with regard to erythrocytopoiesis in chronic dialysis status. The mean CHr level was 32.3±2.2 pg in dialysis patients and CHr was significantly correlated with the conventional parameters of iron deficiency. We aimed to utilize the measurement of CHr levels to monitor iron status in clinical practice. We measured CHr, iron parameters, and the intrinsic EPO concentration in non-dialysis CRF patients to clarify the alterations in CHr levels that occur as renal anemia progresses. CRF patients who visited our out-patient clinic (n =189) were included in the study. Iron deficiency was defined by the transferrin saturation and ferritin levels. Conventional red blood cell parameters and CHr levels were measured using an ADVIA120 autoanalyzer (Bayer Medical, USA) . The mean CHr value of the non-dialysis patients (creatinine clearance less than 70 ml/min) was 32.7 pg, which did not differ significantly from that of the dialysis patients. Significant correlations were found between CHr and TSAT (r = 0.032, p < 0.0177), unlike the correlation with intrinsic EPO levels. Overall, 11 % of the patients were diagnosed as having iron deficiency. There was a positive correlation between CHr and serum creatinine levels. Non-dialysis CRF patients treated with rHuEPO at the dose of 24, 000 U/month showed different CHr levels compared with other patients (less than 24, 000 U/month). It is possible that rHuEPO treatment in non-dialysis patients affects iron dynamics. In conclusion, CHr is an easily measurable and reliable marker of iron status in non-dialysis CRF patients. Moreover, the CHr level was also sensitive to iron alternations in non-dialysis CRF patients under rHuEPO treatment. Accordingly, if long-acting EPO is available for non-dialysis CRF patients, the CHr value is likely to be indicative of the need for iron supplementation.
    Download PDF (1488K)
  • Osamu IIMURA, Eiji KUSANO, Kaichiro TANBA, Satoru YANAGIBA, Morimasa A ...
    2003 Volume 45 Issue 5 Pages 439-444
    Published: July 25, 2003
    Released: July 04, 2011
    JOURNALS FREE ACCESS
    Angiotensin II type-1 receptor blocker (ARB) and angiotensin-converting enzyme inhibitor (ACEI) have been thought to be effective for reducing proteinuria in patients with chronic glomerulonephritis. Recently, an additive effect of these two types of angiotensin blockers has been reported in patients with 1gA nephropathy, but the mechanism responsible for the effect has not yet been determined. In this study, we examined additive effect of these two drugs in chronic glomerulonephritis patients. Ten patients with biopsyproven primary glomerulonephritis (eight IgA nephropathy patients, two membranous nephropathy patients), non-nephrotic proteinuria (protein, 0.5 to 3.5 g/day) received candesartan cilexetil (2 or 4 mg) for 8 weeks. After the 8 weeks, a combination of perindopril erbumine (l or 2 mg) and candesartan cilexetil was administered to the patients. Perindopril was stopped after the 8-week administration of the two drugs. Candesartan alone reduced proteinuria by 13 %. Combination of these two drugs induced a more remarkable reduction of proteinuria(48 % ; p<0.05 vs other periods). The decrease in mean blood pressure by the combination therapy was significantly correlated with the decrease in proteinuria. The combination of drugs also reduced the amount of urinary type IV collagen excretion. An additive effect of ACEI and ARB on proteinuria and urinary type IV collagen excretion was recognized in patients with chronic glomerulonephritis.
    Download PDF (1043K)
  • Koichi SUZUKI, Tohru NAKAHATA, Hiroshi TANAKA, Shinobu WAGA
    2003 Volume 45 Issue 5 Pages 445-448
    Published: July 25, 2003
    Released: July 05, 2010
    JOURNALS FREE ACCESS
    A Japanese girl aged 12 years who presented with a month history of uveitis developed a significant elevation of urinary β2 microglobulin (β2MG) up to 13, 933 μ g/l. A percutaneus renal biopsy revealed a dense CD4-positive T-cell infiltration with focal tubulitis in the interstitium. The tubulointerstitial score (TI score) described by Foster et al. was 7 points. She was diagnosed as having tubulointerstitial nephritis and uveitis syndrome (TINU) . Due to the severe interstitial infiltration, a 6-month course of prednisolone at the dose of 30 mg per alternate day was started. The levels of urinary β2MG dramatically decreased following treatment and the renal function remained normal. The second renal biopsy performed 6 months later revealed mild persistent CD4-positive T-cell infiltration associated with 19 % periglomerular thicken-ing, with the TI score of 4 points. These clinical observations suggest that the interstitial cell infiltration persists for a relatively long time in a proportion of patients with TINU. Since persistent interstitial infiltration has been known to be harmful to the kidney, we therefore speculate that prompt administration of corticosteroids might be beneficial to these patients. Although the renal outcome of TINU has been reported to be favorable to date, patients with severe interstitial infiltration should be followed under close observation. Study of similar patients is needed to clarify our understanding of effective therapy for TINU.
    Download PDF (1321K)
  • Takahito MORIYAMA, Kazuho HONDA, Misao TSUKADA, Minako KOIKE, Kyoko IT ...
    2003 Volume 45 Issue 5 Pages 449-456
    Published: July 25, 2003
    Released: July 05, 2010
    JOURNALS FREE ACCESS
    We report a case of idiopathic immunotactoid glomerulopathy with IgA2, k light chain deposition, ameliorated by steroid therapy. A 28-year-old male patient was admitted to our hospital due to exacerbation of nephrotic syndrome. The onset of his renal disease was at 24 years of age and the renal biopsy revealed membranoproliferative glomerulonephritis with moderate-degree deposition of IgA, IgG, IgM, C3 and C l q. Prednisolone therapy was started at the dose of 50 mg/day and effective for nephrotic syndrome and renal dysfunction. Two years later, the proteinuria and microscopic hematuria gradually exacerbated during reduction of prednisolone. The second renal biopsy showed mesangioproliferative glomerulonephritis with predominant deposition of IgA and C3. The glomerular proliferative changes were successfully suppressed by steroid treatment. On electron microscopy, a microtubular deposit with an average width of 40 nm and double tracked appearance was observed in the mesangial and subendothelial areas. Immunohistochemical examination revealed that the deposit was predominantly composed of IgA2 subclass and k light chain. Selective deposition of IgA2 subclass and K light chain indicated that the glomerular lesion should be induced by monoclonal immunoglobulin, although it could not be detected in the serum and urine clinically. Immunoglobulin subclass staining of renal biopsy specimens provides an important clue for understanding the pathogenesis of immunotactoid glomerulopathy or fibrillary glomerulonephritis
    Download PDF (11240K)
  • Atsushi NUMABE, Atsuko OGATA, Minoru ABE, Masaki TAKAHASHI, Koichi KON ...
    2003 Volume 45 Issue 5 Pages 457-463
    Published: July 25, 2003
    Released: July 04, 2011
    JOURNALS FREE ACCESS
    A 32-year-old woman with a three-year history of muscle weakness and hypokalemia, was admitted to our hospital because of hypokalemic periodic paralysis. Clinical and laboratory findings were consistent with Bartter's syndrome. Although she denied any ingestion of diuretics substantial quantities of furosemide were detected in her urine. She had been drinking health tea which contained about 90 mg of furosemide per teabag daily for five years. Four years after discontinuation of drinking the tea, the hypokalemia was completely ameliorated, but poor renal concentration ability is still present . We conclude that is a case of pseudo-Bartter's syndrome that was caused by long-term ingestion of the health tea supplemented illegally with furosemide, and suspect that such cases may be observed more frequently than currently thought.
    Download PDF (5394K)
  • [in Japanese]
    2003 Volume 45 Issue 5 Pages 464-471
    Published: July 25, 2003
    Released: July 05, 2010
    JOURNALS FREE ACCESS
    Download PDF (3310K)
feedback
Top